Fill Out Your Profile to share more about you. Learn more...

Treating Faslodex-related acne

The newest insult to injury, my face looks like a sullen 16 year old. Has anyone dealt with acne following your Faslodex injection?

Comments

  • moderators
    moderators Posts: 7,685

    We are so sorry to hear about your acne-like rash, which isn't uncommon for many of the treatments, especially in the beginning.

    Make sure you have told your doctor or a dermatologist familiar with these reactions.

    Some suggestions.

    • Protect your skin from the sun.
    • Use a mild soap in the shower. Avoid soaps with strong scents. Shower with lukewarm water and avoid long, hot showers. Also, avoid laundry detergent with strong perfumes.
    • Apply a cream-based moisturizer to all skin within 5 minutes of showering or bathing. Use hypoallergenic moisturizers that do not have perfumes or preservatives, such as Vanicream, Aveeno, CeraVe, Cetaphil, and Eucerin.
    • Avoid anti-acne skin products that have alcohol or retinoids. They can dry out your skin.
    • Your doctor may prescribe medicated skin creams for a rash. If the rash is severe or covers a large area of the body, you may need oral corticosteroids, such as prednisone or dexamethasone (available as generic drugs).
    • Whenever there is discharge of pus, your doctor may take a sample of it to help choose the best antibiotic treatment.

    Please keep us posted!!
    Warmly, The Mods

  • moderators
    moderators Posts: 7,685

    Bumping for @arg2353 — can anyone share their experiences with this side effect and anything that might have helped?

  • arg2353
    arg2353 Member Posts: 2

    My oncologist was skeptical that this breakout was Faslodex-related even though I told her that I had read about such occurrences from reliable sources. She prescribed a low percentage steroid cream that has cleared the break out up. The moral to the story is to speak up to your doc!

  • aprilgirl1
    aprilgirl1 Member Posts: 743

    Arg- I'm glad you talked to your oncologist and that they prescribed something that cleared up the acne. We have enough to deal with, without that ! I have been on faslodex for 4 years but have not had the acne side effect ....yet !

  • moderators
    moderators Posts: 7,685

    @arg2353 now that's the kind of outcome we like to see!